Toxic overload symptom mistaken as Low blood glucose symptom

Discussion in 'Fibromyalgia Main Forum' started by xchocoholic, May 8, 2009.

  1. xchocoholic

    xchocoholic New Member

    I had an interesting experience and wanted to run it past you all. Sorry, I can't figure out a way to shorten this.

    Ok, so I feel pretty good most of the time since removing the crap from my diet but I still have orthostatic intolerance and have to lay down every 3 hours for an hour and I still get PEM. This is a big improvement from feeling like crap 24/7 since 1990 though ...

    I've been on the candida diet since 4/6/9. My diet consists of plain meats and veggies ... period .. no fruit even. So, I've been in ketosis for awhile, but not sure how long. Up until a few days ago this all seemed too easy. All I had was a bit of a rash on my abdomen, headaches, excessive gas, a few days of sleeping non stop ... I stopped all my non essential supps last week due to the excessive gas.

    Yesterday I was tired of feeling horrible so I went to see my doc. The best way I knew how to describe the way I was feeling was like I was like being in a petite mal all the time. I have a history of petite mals and myoclonus. Basically, I couldn't think straight and my body felt heavy.

    She and I were thinking it would be my BG level but that came back at 96. Good news for me since the last time I did this diet my BG level stayed at 67 and I was about to faint until I finally gave in and ate some fruit.

    Then we decided that my body was having a tough time being in ketosis (I tested positive for this) so she told me to eat some fruit to keep my blood glucose levels up so that I avoid ketosis. She also ordered some tests to see what else could be going on.

    Soooooooooo today, I tried eating some fruit and it made me feel worse so that's out.

    I was doing some research on ketosis causing seizures but I didn't find anything. The ketogenic diet has been used somewhat successfully to stop seizures but no one I found seems to know why ... but that's a whole other story ...

    But I found where Dr. Perlmutter and DoctorJ both recommend taking antioxidants for the brain as well as DHA. I eat plenty of fish I probably have enough DHA.

    So, I took 2 Resvinatral (high potency antioxidant) and was completely normal in about 30 minutes .. I still feel good ... I even cleaned both of my patios for 2 1/2 hours without taking a break. : )

    TADA ... so it wasn't blood glucose or ketosis related at all. It was from toxins ...

    I had this reaction the first couple of times I took this supplement too. It made me feel great / totally healthy and makes want to clean ... lol ... This reaction to this supplement didn't last forever though. Eventually, these did nothing for me as far as I could tell.

    So, I'm trying to make sense of this ...

    Does anyone know if ketosis causes us to produce free radicals and since our detox systems are broken we need to take antioxidants to help with this ? I always start getting this feeling (can't think and my body feels heavy) after being active for 20 minutes and it gets progessively worse if I don't stop. I used to have petite mals everytime I didn't stop and rest but lately that hasn't happened. KOW

    I actually was thinking that when we / PWCs run out of available glucose (this happens to everyone after 20 minutes) and switch to ketosis / glycogenesis, we begin to produce free radicals which cause symptoms like mine and will lead to PEM (post exertional fatigue - which is said to be the build up of free radicals). This would explain why resting every 15 minutes works for us since we never use up our available glucose ...

    Anyone familiar with all of this ? Thanks marcia
  2. xchocoholic

    xchocoholic New Member

    Just wanted to let you know that this is still working for me. I haven't even take this supp yet today and I still feel fine from taking it yesterday.

    Here's an article on how antioxidants are tied to epilepsy / seizures ...


  3. monkeykat

    monkeykat Member

    Hi Marcia,

    I skimmed your post -- too exhausted and too much brain fog to read it thoroughly but it was interesting. I have NO idea but I'll try to read that article another day. Need to get off the computer and rest now.

    I get a lot of what feels like pre-seizure activity esp. if I'm around the computer very much or on the telephone. Interesting about toxicity as well. I know I'm very toxic but I cannot detox -- trying to detox actually threw me into the first and only seizure I've ever had.

    Keep Hope Alive, Monkeykat
  4. xchocoholic

    xchocoholic New Member


    I know what you mean, I have to be very careful when trying new protocals too. I wasn't able to take nutritional supplements without feeling toxic until Jan of this year. Obviously it took my body 3 1/2 years on a clean diet to be able to do this even. Have you looked at your diet?

    I just wanted to say that I've seen a lot of people say that they can only detox slowly. Like if they try using epsom salt, they have to start with a foot bath and slowly make their way into a full bath.

    gotta run ... I'm watching my new grand puppy so I can't concentrate ... He's only 8 weeks and chewing on everything ... marcia

  5. TigerLilea

    TigerLilea Active Member

    How did you come to the conclusion that because you took a high potency antioxidant that you somehow must have "toxins"? That doesn't make any sense to me. If it were indeed toxins, wouldn't this take many months of detoxing to clear them out of your system??
  6. xchocoholic

    xchocoholic New Member

    Not all toxins take months to get rid of ...Our livers and kidneys detox us all the time. Think about how long it takes to get over a hangover ...

    I'm not sure if ketosis causes toxins or not. I'm busy with a new grand puppy and haven't had time to google it. I was thinking today that it's also possible that my liver was struggling so much with ketosis that it couldn't handle all the toxins. I wasn't able be in ketosis 2 years ago.

    My liver couldn't handle supps until Jan 09 so it's not as strong as it should be. My doc ordered labs so maybe it will show this ... although, I'm not sure she knew to look for this.

    gotta run ... my new grand puppy is on the prowl ... he is such a doll ... Marcia
    [This Message was Edited on 05/09/2009]
  7. gapsych

    gapsych New Member